Alert archive / Massachusetts / River Flood Warnings in 2008
River Flood Warning 55, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Dec 14, 2008, 12:00 PM EST for Middlesex County, Massachusetts. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 12:00 PM EST (17:00 UTC)
- Expired
- Dec 15, 2008, 4:12 AM EST
- In force
- 16 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- Minor
County Middlesex County, MA
The radar
The Boston radar (KBOX), 63 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sudbury River at Saxonville (SAXM3). The gauge peaked at 9.99 ft at Dec 15, 2008, 12:00 AM EST.
- Action stage
- 8.5 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01098530, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS81 KBOX 141700 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1200 PM EST SUN DEC 14 2008 HIGH PRESSURE OFFSHORE WILL BRING ANOTHER DAY OF DRY WEATHER...WITH WARMING TEMPERATURES. AN APPROACHING COLD FRONT WILL BRING A CHANCE OF SHOWERS LATE MONDAY AND MONDAY NIGHT. MINOR FLUCTUATIONS ARE OCCURRING ON THE SUDBURY RIVER NEAR SAXONVILLE DUE TO A RESERVOIR RELEASE AND THE NASHUA RIVER AT EAST PEPPERELL LIKELY DUE TO ICE. RIVER STAGES ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE FLOOD STAGE FOR THE REST OF THE AFTERNOON. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. MAC017-027-NHC011-150027- /O.NEW.KBOX.FL.W.0054.081214T1700Z-081215T0027Z/ /DNSM3.1.ER.081214T1313Z.081214T1401Z.081214T1827Z.NO/ 1200 PM EST SUN DEC 14 2008 * AT 11:30 AM SUNDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING NEAR 8.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING IS LIKELY ALONG THE RIVER FROM EAST PEPPERELL DOWNSTREAM THROUGH HOLLIS. $$ MAC017-150459- /O.NEW.KBOX.FL.W.0055.081214T1700Z-081215T0600Z/ /SAXM3.1.ER.081214T1413Z.081214T1500Z.081215T0000Z.NO/ 1200 PM EST SUN DEC 14 2008 * AT 11:15 AM SUNDAY THE STAGE WAS 10.4 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 10.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG THE RIVER IN WAYLAND...INCLUDING A PORTION OF SHORE ROAD AND PELHAM ISLAND ISLAND ROAD NEAR HEARDS POND. $$
2 follow-up statements
000 WGUS81 KBOX 150319 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1019 PM EST SUN DEC 14 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN MASSACHUSETTS... ASSABET RIVER AT MAYNARD AFFECTING MIDDLESEX AND WORCESTER COUNTIES SUDBURY RIVER AT SAXONVILLE AFFECTING MIDDLESEX COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT.. CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES HIGH PRESSURE OFFSHORE WILL KEEP THE WEATHER DRY INTO MONDAY MIDDAY. AN APPROACHING COLD FRONT WILL BRING A CHANCE OF SHOWERS LATE MONDAY WITH LESS THAN A TENTH OF AND INCH OF RAIN THROUGH MONDAY NIGHT. SOUTHERN NEW ENGLANDS RIVERS HAVE CRESTED AND NOW HAVE FALLING STAGES. THE TREND CONTINUES INTO TUESDAY. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. MAC017-027-151519- /O.EXT.KBOX.FL.W.0044.000000T0000Z-081216T0000Z/ /MAYM3.1.ER.081212T2125Z.081214T0000Z.081215T1800Z.NO/ 1019 PM EST SUN DEC 14 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE ASSABET RIVER AT MAYNARD. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM SUNDAY THE STAGE WAS 5.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 5.0 FEET...MINOR LOWLAND AND BACKYARD FLOODING IS LIKELY ALONG REACHES OF THE RIVER IN MAYNARD...CONCORD AS WELL AS HUDSON. SEVERAL RIVER ROADS MAY ALSO BECOME COVERED IN WATER. $$ MAC017-151400- /O.EXT.KBOX.FL.W.0055.000000T0000Z-081215T1400Z/ /SAXM3.1.ER.081214T1413Z.081214T1500Z.081215T0800Z.NO/ 1019 PM EST SUN DEC 14 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SUDBURY RIVER AT SAXONVILLE. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 PM SUNDAY THE STAGE WAS 10.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY MONDAY. * IMPACT...AT 10.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG THE RIVER IN WAYLAND...INCLUDING A PORTION OF SHORE ROAD AND PELHAM ISLAND ISLAND ROAD NEAR HEARDS POND. $$ CTC003-007-151519- /O.CON.KBOX.FL.W.0048.000000T0000Z-081215T1700Z/ /HFDC3.1.ER.081213T0427Z.081214T0445Z.081215T1100Z.NO/ 1019 PM EST SUN DEC 14 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:57 PM SUNDAY THE STAGE WAS 17.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 17.0 FEET...LOWLAND FLOODING IS EXPECTED ALONG THE CONNECTICUT RIVER FROM HARTFORD THROUGH WETHERSFIELD AND GLASTONBURY...PRIMARILY OUTSIDE OF LEVEE PROTECTION. THIS WILL AFFECT SEVERAL RIVERSIDE ROADWAYS AS WELL AS SEVERAL PARK AND RECREATIONAL FACILITIES. $$ CTC003-007-151519- /O.CON.KBOX.FL.W.0049.000000T0000Z-081216T0700Z/ /MDDC3.1.ER.081213T0433Z.081214T2030Z.081216T0100Z.NO/ 1019 PM EST SUN DEC 14 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 PM SUNDAY THE STAGE WAS 10.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY EVENING. * IMPACT...AT 11.0 FEET...FLOODING CLOSES MOST OF MEADOW ROAD/RT 17A IN THE GILDERSLEEVE SECTION OF PORTLAND. FLOODING IMPACTS THE MIDDLETOWN MARINA AND MEADOW FARMS. IN CROMWELL...PORTIONS OF RIVER ROAD WILL BE CLOSED. IN ROCKY HILL...PARTS OF MEADOW ROAD WILL BE IMPASSABLE FOR A TIME. FLOODING CONTINUES ALONG THE RIVER SOUTHWARD THROUGH ESSEX. $$
000 WGUS81 KBOX 150912 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 412 AM EST MON DEC 15 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MASSACHUSETTS... SUDBURY RIVER AT SAXONVILLE AFFECTING MIDDLESEX COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT...MASSACHUSETTS.. CONNECTICUT RIVER AT HARTFORD AFFECTING HARTFORD AND MIDDLESEX COUNTIES CONNECTICUT RIVER AT MIDDLETOWN AFFECTING HARTFORD AND MIDDLESEX COUNTIES ASSABET RIVER AT MAYNARD AFFECTING MIDDLESEX AND WORCESTER COUNTIES DRY BUT MILD WEATHER WILL CONTINUE TODAY AS HIGH PRESSURE MOVES FARTHER OFFSHORE. A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT BRINGING SHOWERS. RAINFALL OF ONE-QUARTER TO ONE-HALF INCH IS POSSIBLE FROM THESE SHOWERS. THIS MAY SLOW THE FALL OF THE RIVERS BUT SHOULD NOT LEAD TO ANY RENEWED FLOODING. A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. MAC017-150942- /O.CAN.KBOX.FL.W.0055.000000T0000Z-081215T1400Z/ /SAXM3.1.ER.081214T1413Z.081214T1500Z.081215T0800Z.NO/ 412 AM EST MON DEC 15 2008 THE FLOOD WARNING IS CANCELLED FOR THE SUDBURY RIVER AT SAXONVILLE. * AT 3:15 AM MONDAY THE STAGE WAS 10.0 FEET. * FELL BELOW FLOOD STAGE AT 3:00 AM MONDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.2 FEET BY TOMORROW MORNING. * IMPACT...AT 10.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG THE RIVER IN WAYLAND...INCLUDING A PORTION OF SHORE ROAD AND PELHAM ISLAND ISLAND ROAD NEAR HEARDS POND. $$ CTC003-007-151700- /O.CON.KBOX.FL.W.0048.000000T0000Z-081215T1700Z/ /HFDC3.1.ER.081213T0427Z.081214T0445Z.081215T1100Z.NO/ 412 AM EST MON DEC 15 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT HARTFORD. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:06 AM MONDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING IS EXPECTED IN SEVERAL LOW LYING AREAS OUTSIDE LEVEE PROTECTION IN HARTFORD...AS WELL AS DOWNSTREAM THROUGH WETHERSFIELD AND GLASTONBURY. $$ CTC003-007-152112- /O.CON.KBOX.FL.W.0049.000000T0000Z-081216T0700Z/ /MDDC3.1.ER.081213T0433Z.081214T2030Z.081216T0100Z.NO/ 412 AM EST MON DEC 15 2008 THE FLOOD WARNING CONTINUES FOR THE CONNECTICUT RIVER AT MIDDLETOWN. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:45 AM MONDAY THE STAGE WAS 9.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 9.0 FEET...FLOODING IS EXPECTED IN LOW LYING SECTIONS OF THE CONNECTICUT RIVER FROM WETHERSFIELD AND GLASTONBURY DOWNSTREAM THROUGH CROMWELL...MIDDLETOWN AND PORTLAND. BOATING INTERESTS SHOULD PREPARE FOR A PERIOD OF SWIFT RIVER FLOWS. $$ MAC017-027-152112- /O.CON.KBOX.FL.W.0044.000000T0000Z-081216T0000Z/ /MAYM3.1.ER.081212T2125Z.081214T0000Z.081215T1800Z.NO/ 412 AM EST MON DEC 15 2008 THE FLOOD WARNING CONTINUES FOR THE ASSABET RIVER AT MAYNARD. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:45 AM MONDAY THE STAGE WAS 5.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 5.0 FEET...MINOR LOWLAND AND BACKYARD FLOODING IS LIKELY ALONG REACHES OF THE RIVER IN MAYNARD...CONCORD AS WELL AS HUDSON. SEVERAL RIVER ROADS MAY ALSO BECOME COVERED IN WATER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 10:50 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 14, 10:50 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1050 AM EST SUN DEC 14 2008
.SYNOPSIS...
HIGH PRESSURE WILL CREST ACROSS THE REGION TODAY...THEN PUSH
OFFSHORE TONIGHT. A COLD FRONT WILL HEAD INTO NEW ENGLAND MONDAY
NIGHT AND MOVE OFF THE COAST TUESDAY. FAST MOVING LOW PRESSURE
WILL MOVE ACROSS NEW ENGLAND WEDNESDAY INTO WEDNESDAY NIGHT...THEN A
SECOND LOW MAY FOLLOW FOR FRIDAY. HIGH PRESSURE SHOULD RETURN
SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR ADJUSTMENT TO DECREASE SKY COVER...OTHERWISE LITTLE CHANGE TO
THE PREVIOUS FORECAST.
SOUTHERLY FLOW ALOFT WILL BRING WARMER TEMPS SUITABLE FOR MIXING...AT
LEAST AT LOWER LEVELS. 900 MB TEMPS SUPPORT MAX TEMPS IN THE UPPER
40S TO LOW 50S. WITH THE CLOUDS FOR AT LEAST A PART OF THE AFTERNOON
WE WILL GO A SMIDGE LOWER...WITH MAX TEMPS IN THE 40S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
LOW LEVEL MOISTURE ON CROSS SECTIONS AND SREF LOW CEILING
PROBABILITIES BOTH POINT TO LOW LEVEL MOISTURE MOVING IN FROM THE
SOUTH TONIGHT. THIS SUGGESTS INCREASING LOW LEVEL CLOUDS EVEN AS THE
MID AND HIGH CLOUDS SHIFT NORTH. SO AFTER A MOSTLY CLEAR PERIOD THIS
EVENING WE WILL FILL IN SKY COVER VALUES TONIGHT...THIS IS A LITTLE
SLOWER THAN THE MODELS SUGGEST. WITH INCREASING CLOUD COVER
TEMPERATURES SHOULD ONLY FALL IN THE EVENING...WITH SLOWLY RISING
TEMPS OVERNIGHT.
COLD FRONT APPROACHES MONDAY. SOUTH FLOW AHEAD OF THE FRONT WILL
BRING MILDER TEMPS. 900 MB VALUES REACH 7-8C WHICH WOULD SUPPORT MAX
TEMPS IN THE LOWER 60S. THE CLOUDS MAY TEMPER THIS A BIT...WE WILL GO
WITH A WIDER RANGE OF MID 50S TO LOW 60S. IF THE CLOUDS THICKER
FASTER THAN FORECAST...OR IF THERE ARE SHOWERS SOONER THAN
FORECAST...THEN THE MAX TEMPS SHOULD BE LOWER. THE MAIN QUESTION FOR
MONDAY IS TIMING OF THE SHOWERS. WITH THE SUPPORTING UPPER SHORTWAVE
SWINGING NORTH THRU THE GREAT LAKES TOWARD NORTHERN QUEBEC AND THE
SURFACE COLD FRONT JUST SHY OF PARALLEL TO THE UPPER FLOW...WE ARE
INCLINED TO A SLOW ONSET WITH CHANCE POPS IN THE AFTERNOON AND
EVENING.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE MODELS SHOWING DECENT CONTINUITY EARLY...THOUGH TIMING
ISSUES WITH SYSTEM EVEN EARLY IN THIS PERIOD. SOLUTIONS CONTINUE TO
DIVERGE...ESPECIALLY THE OP RUN OF THE GFS FOR LATE THIS WEEK...
LIKELY DUE TO FAST UPPER FLOW CARRYING SYSTEMS QUICKLY ACROSS THE
LOWER 48. NOT A WHOLE LOT OF CONFIDENCE WITH THE FORECAST BEYOND
THURSDAY.
MONDAY NIGHT-TUESDAY...
SEEM TO BE TWO CAMPS WITH RESPECT TO MOVEMENT OF COLD FRONT ACROSS
THE REGION ON TUESDAY. ONE CAMP LED BY THE GFS AND GGEM PUSHES THE
FRONT THROUGH RATHER QUICKLY TUESDAY MORNING EVEN WITH STRONG HIGH
PRESSURE OVER THE WESTERN ATLC. THE OP RUN OF THE NAM HAS BEEN
SLOWER WITH THE FRONTS PROGRESSION BY A GOOD 6-12 HOURS. EACH OF
THESE CAMPS HAVE BEEN CONSISTENT WITH THEIR HANDLING OF THIS
FEATURE. HOWEVER...DUE TO THE STRENGTH OF THE HIGH TO THE EAST AS
WELL AS BROAD SW UPPER FLOW...FEEL THAT THE FRONT WILL TEND TO BOG
DOWN AS IT TRIES TO CLEAR THROUGH THE REGION DURING TUESDAY. HAVE
SLOWED DOWN ENDING THE PRECIP ON TUESDAY...PUSHING IT OUT OF THE
REGION DURING THE AFTERNOON.
WITH WARM SW FLOW THROUGH THE COLUMN...EXPECT ALL RAIN FOR ENTIRE
REGION FROM THIS SYSTEM. MAY SEE 1/4-1/2 INCH QPF FROM THIS SYSTEM
WITH STEADIEST PRECIP MONDAY NIGHT INTO TUESDAY. PARTIAL THICKNESS
VALUES GIVE A LITTLE MIX OR CHANGE OVER TO SNOW SHOWERS ACROSS THE
HIGHER TERRAIN ON TUESDAY...WHICH IS NOT TOTALLY OUT OF THE QUESTION
OVER NORTHERN AREAS AS COOLER AIR WORKS IN...BUT NOT EXPECTING MUCH
ACCUMULATION.
TUESDAY NIGHT-WEDNESDAY...
WILL SEE A BRIEF RESPITE FROM THE PRECIP EARLY TUESDAY NIGHT.
HOWEVER...WITH FAST BROAD UPPER SW FLOW...NEXT SYSTEM MOVES IN
QUICKLY ALONG THE FRONT TO THE S. MODELS HANDLE THIS SYSTEMS
MOVEMENT DIFFERENTLY...THOUGH HAVE GENERAL IDEA OF WAVE MOVING
ACROSS NEW ENGLAND ON WEDNESDAY. ALL IMPORTANT QUESTION IS WHERE
THIS LOW TRACKS...WHICH WILL DETERMINE PTYPE LATE TUESDAY NIGHT AND
WEDNESDAY.
PARTIAL THICKNESSES GAVE A LOT OF FREEZING RAIN AND SLEET ACROSS
NEARLY THE ENTIRE REGION...WHICH AGAIN IS NOT OUT OF THE QUESTION.
AT THIS POINT...HAVE MENTIONED MAINLY SNOW SHOWERS WITH SOME MIX
WITH FREEZING RAIN EARLY. HOWEVER...IF ONE BELIEVES THE 00Z EC OP
RUN...WILL SEE MAINLY RAIN. NOT A LOT OF CONFIDENCE ON THIS PORTION
OF THE FORECAST...BUT FEEL THERE WILL BE PTYPE ISSUES.
WEDNESDAY NIGHT-FRIDAY...
WILL SEE A QUICK BREAK IN THE PRECIP WITH HIGH PRESSURE QUICKLY
BUILDING ACROSS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. YET
ANOTHER SYSTEM WORKS OUT OF THE GREAT LAKES FOR LATER THURSDAY.
HOWEVER...THIS SYSTEM MAY BE MORE STRAIGHT RAIN-SNOW FOR THE PTYPE.
MODELS SEEM TO TRY AND KEEP THIS LOW TO THE WEST OF THE REGION...
THOUGH THE 00Z OP EC RUN DOES TRY TO FORM A WEAK LOW NEAR CAPE COD
SOMETIME FRIDAY. DID MENTION MIX RAIN-SNOW THURSDAY NIGHT...CHANGING
TO RAIN DURING THE DAYLIGHT HOURS FRIDAY.
SATURDAY...
RIGHT NOW...APPEARS TO BE A DRY AND SEASONABLE DAY WITH HIGH
PRESSURE...BUT AGAIN...TIMING IS AN ISSUE HERE.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
VFR TODAY WITH ANY CEILINGS AT OR ABOVE 10 THOUSAND FEET. CLOUDS
SHOULD THIN THIS AFTERNOON.
MODELS CONTINUE TO INDICATE INCREASING MOISTURE THIS AFTERNOON AND
TONIGHT BELOW 3 THOUSAND FEET. MOS FORECASTS INDICATE VFR CIGS. OUR
TIMING ON THE CLOUDS IS SLOWER...PREFERRING THE EARLY NIGHT AS
TEMPERATURES COOL TOWARD SATURATION. ALSO...WE USED A MIX OF 2500 AND
3500 FOOT CIGS WITH THE LOWER CIGS AT BDL-BAF-ORH.
SOUTHWEST WINDS INCREASE ALOFT OVERNIGHT WITH 40-50 KNOTS LATE
TONIGHT AROUND 2000 FEET. THESE WINDS SHOULD LINGER THROUGH MONDAY.
MVFR OR LOW-END VFR CEILINGS ON MONDAY WITH INCREASING BREAKS TOWARD
THE CAPE/ISLANDS AND SOUTHEAST MASS. SCATTERED SHOWERS POSSIBLE IN
THE AFTERNOON ESPECIALLY IN THE CT VALLEY AND SOUTHERN NH...MVFR
VSBYS EXPECTED WITH ANY SHOWERS.
OUTLOOK...MONDAY THROUGH THURSDAY...
MON NIGHT...MVFR-IFR CIGS/VSBYS IN RAIN SHOWERS.
TUE...MVFR-IFR IN RAIN SHOWERS IN THE MORNING...IMPROVING TO VFR
FROM N-S DURING THE AFTERNOON.
TUE NIGHT-WED...CONDITIONS LOWER TO MVFR-IFR CIGS/VSBYS IN AREAS OF
RAIN AND SNOW. POSSIBLE FZRA/PL INTERIOR WED MORNING...THEN AGAIN
WED EVENING BEFORE ENDING.
THU...VFR EARLY...THEN MVFR CIGS/VSBYS WITH POCKETS OF IFR POSSIBLE
IN RAIN AND SNOW SHOWERS IN THE AFTERNOON AND AT NIGHT.
&&
.MARINE...
HIGH PRESSURE MOVES OFFSHORE WITH AN INCREASING SOUTH FLOW DURING
THE AFTERNOON. WINDS ALOFT ALSO INCREASE AND SHOW A POTENTIAL FOR
PRODUCING 25 KNOT GUSTS OVER THE WATERS. WE HAVE ISSUED SMALL CRAFT
ADVISORY FOR ALL WATERS EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY.
SMALL CRAFT CONDITIONS LINGER TONIGHT IN THE MILD SOUTH TO SOUTHWEST
FLOW. BUILDING SEAS SHOULD BE SUFFICIENT TO MAINTAIN SMALL CRAFT
ADVISORIES ON SOME OF THE SOUTHERN WATERS DURING THE NIGHT.
WINDS INCREASE AGAIN IN ADVANCE OF A COLD FRONT WITH A GUST POTENTIAL
AROUND 30 KNOTS...POSSIBLY EVEN A FEW GUSTS NEAR 35 KNOTS. SMALL
CRAFTS WILL LIKELY BE IN PLACE FOR ALL WATERS MONDAY...AND THERE IS A
LESSER POSSIBILITY OF LOW-END GALES...ESPECIALLY ON THE WATERS EAST
OF MASSACHUSETTS.
OUTLOOK...MONDAY THROUGH THURSDAY...
MON NIGHT...S-SW WINDS WILL INCREASE AHEAD OF COLD FRONT WITH 25-30
KT GUSTS LIKELY. HIGHEST SEAS /UP TO 9 FT/ WILL BE ON THE SOUTHERN
OUTER WATERS.
TUE...COLD FRONT CLEARS THE WATERS BY MIDDAY. EXPECT WIND SHIFT TO
N-NW WITH GUSTS UP TO 25 KT...MAINLY ON THE OUTER WATERS. MAY SEE A
STRAY GUST TO 35 KT S AND E OF NANTUCKET...BUT NOT LIKELY AT THIS
POINT. SEAS UP TO 8 FT OFFSHORE.
TUE NIGHT...WINDS SHIFT TO E-NE AND CONTINUE TO GUST UP TO 25 KT ON
THE OUTER WATERS. SEAS UP TO 8-10 FT...MAINLY ON THE OUTER WATERS S
AND E OF CAPE COD...BUT WILL SUBSIDE SLOWLY AFTER MIDNIGHT.
WED...WINDS SHIFT AROUND TO S-SW AS WARM FRONT PUSHES THROUGH. GUSTS
UP TO 25 KT CONTINUE. WIND SHIFT TO W AT NIGHT. SEAS SUBSIDE...BUT
REMAIN ABOVE SMALL CRAFT CRITERIA ON THE OUTER WATERS.
THU...NW WINDS MAY SHIFT TO NE AGAIN AFTER MIDNIGHT. WIND GUSTS UP
TO 20 KT ON THE OUTER WATERS...BUT SEAS REMAIN AOA 5 FT.
&&
.HYDROLOGY...
THE GAGE FOR THE PAWTUXET RVR AT CRANSTON WAS UNCHANGED ALL DAY
SATURDAY...BUT WITH NO RAIN FOR 36 HOURS AND NO SIGN OF MAJOR
RELEASES OUT OF SCITUATE. WE HAVE ADJUSTED THE FORECAST DOWN BASED
ON THE TREND BEFORE THAT FLAT LINE...WHICH PLACES THE LEVEL BELOW
FLOOD STAGE. FOR THIS REASON THE FLOOD WARNING WAS TAKEN DOWN LAST
NIGHT.
MOST OF THE REMAINING MAIN STEM RIVERS ARE CRESTING OR HAVE FALLING
STAGES. THE NASHUA RIVER AT EAST PEPPERELL APPEARS TO BE CRESTING
RIGHT AT FLOOD STAGE. THE ONLY FORECAST POINT STILL RISING IS THE
CONNECTICUT RIVER AT MIDDLETOWN...WHICH IS SLOWING AND SHOULD CREST
THIS AFTERNOON.
THE NEXT BATCH OF SHOWERS COMES LATE MONDAY OR MONDAY NIGHT AND
SHOULD BRING ONE-QUARTER TO ONE-HALF INCH OF RAIN. THIS WOULD...WORST
CASE...SLOW THE FALLING STAGES BUT SHOULD NOT STOP THE DOWNWARD
TREND.
&&
.CLIMATE...
DUE TO CONTINUED POWER OUTAGE AT WORCESTER THROUGH LATE SATURDAY
MORNING...PART OF THE DAYS OBSERVATIONS WERE MISSING. SINCE WE HAVE
NO BACKUP DATA AT THAT LOCATION...WE WENT WITH MISSING DATA FOR
TEMPS AND WINDS ON THE DAILY CLIMATE REPORT. WITH HIGH PRESSURE
OVERHEAD TODAY AND ALL OTHER STATIONS ACROSS THE REGION REPORTING NO
PRECIP...LEFT A ZERO READING THERE AS WELL AS ZERO SNOW FOR 12/13.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
ANZ231>234-250.
SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR ANZ235-237-254-
255.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...STRAUSS/WTB
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT/STRAUSS
MARINE...WTB/EVT/STRAUSS
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Dec 14, 5:11 AM EST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 511 AM EST SUN DEC 14 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-151015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 511 AM EST SUN DEC 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. FLOOD WARNINGS REMAIN IN EFFECT ON THE LOWER CONNECTICUT RIVER AND THE ASSABET RIVER. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE TRACKING EAST FROM THE OHIO RIVER VALLEY MAY BRING A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WEDNESDAY INTO WEDNESDAY NIGHT...ESPECIALLY ACROSS THE INTERIOR. AT THIS TIME...IT APPEARS ANY ICING WOULD BE LIGHT /UNDER 0.25 INCH/ AND CONFINED TO LOCATIONS NORTHWEST OF A LINE FROM HARTFORD...WORCESTER AND LAWRENCE. ANOTHER WINTRY MIX MAY AFFECT INTERIOR LOCATIONS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-151015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 511 AM EST SUN DEC 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW PROBABILITY OF 35 KT NW WIND GUSTS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:13 PM EST | Small Craft Advisory for Hazardous Seas | BOX | 5 hr | |
| Dec 14, 4:33 AM EST | Small Craft Advisory | BOX | 4 days | |
| Dec 14, 12:00 PM EST | River Flood Warning | BOX | Middlesex, Worcester | 7 hr |
Nearby
River Flood Warnings in Massachusetts, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.